Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 8, 2014, 9:40 PM EDT for Schuyler County, Steuben County, Yates County, New York. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 9, 2014, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Schuyler County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:55 PM EDT | HEAVY RAIN 3.18 | 1 E Bloomerville, NY | |
| Jun 8, 10:19 PM EDT | FLASH FLOOD | 6 Sse Canisteo, NY | COLONEL BILLS CREEK JUMPED ROUTE 36... FLOODING ALONG ROUTE 36 CORRIDOR. |
| Jun 8, 10:22 PM EDT | HEAVY RAIN 1.88 | 3 Ese Dundee, NY | |
| Jun 8, 10:30 PM EDT | FLASH FLOOD | Wallace, NY | 3.45 INCHES RAIN IN 5.5 HOURS. WATER RUSHING ACROSS OLMSTEAD ROAD. |
| Jun 8, 10:42 PM EDT | FLASH FLOOD | 2 Se Howard, NY | WATER FLOWING OVER ROADWAY AT CORNER OF CRAIG AND TURNPIKE ROADS. |
| Jun 8, 10:52 PM EDT | FLASH FLOOD | 1 Wsw Keuka, NY | COTTAGES ALONG CRYSTAL BEACH ROAD SURROUNDED BY FLOOD WATER AND MUD. |
| Jun 8, 11:00 PM EDT | HEAVY RAIN 3.75 | Wheeler, NY | RESULTED IN WATER FLOODING ROADS IN WHEELER. |
| Jun 8, 11:19 PM EDT | HEAVY RAIN 2 | 3 Ese Dundee, NY | 0.12 LAST HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WGUS51 KBGM 090140
FFWBGM
NYC097-101-123-090430-
/O.NEW.KBGM.FF.W.0009.140609T0140Z-140609T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
940 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YATES COUNTY IN CENTRAL NEW YORK...
WESTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
* UNTIL 1230 AM EDT
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE
WARNED AREA. EMERGENCY MANAGEMENT REPORTS SEVERAL ROADS UNDER
IMPASSABLE DUE TO FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVOCA...
BATH...CANISTEO...COHOCTON...HAMMONDSPORT...HASKINVILLE...HOWARD...
KANONA...PRATTSBURG...PULTENEY...SAVONA...URBANA...WEST
CAMERON...MONTOUR FALLS...TYRONE...WATKINS GLEN...
DRESDEN...GLENORA...GUYANOGA...HIMROD...PENN YAN.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4215 7770 4259 7750 4258 7737 4263 7737
4263 7694 4233 7683
$$
DGMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 7:29 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 7:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 729 PM EDT SUN JUN 8 2014 .SYNOPSIS... A WEAK, SLOW MOVING STORM SYSTEM WILL SLIDE ACROSS PENNSYLVANIA TONIGHT, AND TOWARD THE DELMARVA PENINSULA MONDAY. THIS WILL KEEP OUR WEATHER UNSETTLED, WITH SHOWERS AND THE POSSIBILITY FOR AN ISOLATED THUNDERSTORM THROUGH MONDAY. WE WILL REMAIN UNSETTLED AND WARM FOR THE REMAINDER OF THE WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 7 PM UPDATE... UPDATE TO SPEED UP SHOWERS AND TSTORMS. AHEAD OF EVEN THE FAST HRRR MODEL. SHOULD BE SOME DECREASE IN COVERAGE AND INTENSITY AS IT MOVES INTO THE DRY STABLE AIRMASS OVER MOST OF THE CWA. MORE UNSTABLE AIR OVER CENT PA AND WRN NY MOVING EAST INTO STEUBEN ATTM. THIS WILL CONTINUE EAST BUT TEMPS SHOULD DROP. WITH WEAK WIND SPEEDS AND LOW TOPPED CONVECTION SEVERE WX SHOULD NOT BE A THREAT TONIGHT. THE THING TO WATCH WILL BE THE HEAVY RAIN. SO FAR STRIPES OF INCH PER HOUR RAIN IN STEUBEN. WITH THE LACK OF RAIN IN THE LAST 2 WEEKS THIS AMOUNT WILL NOT CAUSE PROBLEMS. THE SECOND BATCH WILL NEED TO BE WATCHED FOR TRAINING IN THE FAR WEST. 245 PM UPDATE... AN AREA OF RAIN, WITH SOME EMBEDDED THUNDER, CONTINUES TO ADVANCE NORTHEAST AND IS NOW INTO WESTERN NY AND NORTHWEST PA. THIS RAIN IS ASSOCIATED WITH A WEAK LOW PRESSURE SYSTEM OVER EASTERN OHIO THAT WILL SLOWLY MOVE EAST THROUGH MONDAY MORNING. DESPITE LARGE DEWPOINT DEPRESSIONS (THE DIFFERENCE BETWEEN THE TEMPERATURE AND DEWPOINT ARE RUNNING 25 TO 30 DEGREES RIGHT NOW), HIGHER RESOLUTION GUIDANCE CONTINUES TO SPEED UP AND INCREASE THE LIKELIHOOD OF RAIN IN OUR AREA TONIGHT. THE LATEST HRRR IS WELL IN LINE WITH CURRENT RADAR TRENDS AND SEEMS TO HAVE A BETTER HANDLE THAN THE ARW OR THE NMM. I LIKE THE PREVIOUS FORECASTER'S IDEA OF SHOWING THE HIGHEST POPS STILL IN THE FINGER LAKES BUT I DID BUMP UP POPS INTO THE 80%+ RANGE HERE GIVEN THE INCREASING CONFIDENCE. THROUGH 0Z IT STILL LOOKS LIKE A MAINLY ALONG OR WEST OF I-81 AFFAIR. AFTER 0Z AS OUR COLUMN MOISTENS, RAIN WILL GRADUALLY SPREAD EAST SLOWLY AND AT SOME POINT, MOST OF THE CWA SHOULD SEE RAIN TONIGHT. CHANCES FOR THE MORE APPRECIABLE RAINS WILL BE IN THE FINGER LAKES, WITH A GRADUAL DECREASING TREND IN AMOUNTS THE FARTHER EAST AND SOUTHEAST YOU LIVE FROM THIS LOCATION. AREAS OF HEAVY RAIN ARE POSSIBLE ESPECIALLY FROM LATE EVENING ON AS PWATS CLIMB FROM UNDER AN INCH TO 1.5 INCHES. WE CAN CERTAINLY HANDLE THIS RAIN IN MOST CASES AS WE HAVE BEEN VERY DRY LATELY. RAIN WILL GRADUALLY SHIFT EAST WITH MORE OF A FOCUS OVER THE CATSKILLS, BY DAYBREAK MONDAY. I LEFT IN THE MENTION OF THUNDER (ISOLATED) THROUGH MIDNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... 245 PM UPDATE... THE WEAK LOW PRESSURE SYSTEM MENTIONED ABOVE WILL BE OVER SOUTHEAST PA BY MONDAY AFTERNOON. A GENERAL WEAKNESS EXTENDING FROM THE LOW WILL KEEP SHOWERS CHANCES AROUND ESPECIALLY FOR NEPA AND THE CATSKILLS, WITH NOTHING MORE THAN A FEW ISOLATED SHOWERS OVER CENTRAL NY DURING THE DAY MONDAY. CONFIDENCE IN THE MONDAY NIGHT THROUGH TUESDAY NIGHT PERIOD IS LOWER THAN AVERAGE. ALL MODEL GUIDANCE, TO VARYING DEGREES, SHOW THE THREAT FOR A FEW SHOWERS AROUND. WHILE NO MAJOR TRIGGERS ARE NEARBY, WE WILL CONTINUE TO HAVE A MOIST SOUTHERLY FLOW OF AIR AROUND AS AN APPROACHING SYSTEM SLOWLY MOVES OUT OF THE CENTRAL US. THIS PERIOD WILL LIKELY BE DIURNALLY DRIVEN WITH THE BEST CHANCE FOR PRECIP COMING LATE MORNING THROUGH EARLY EVENING. A SLIGHTLY BETTER SHOT AT PRECIPITATION COMES WEDNESDAY, ESPECIALLY LATER IN THE DAY AS A CUT OFF LOW MOVES INTO THE OHIO VALLEY, AND WE GET CLOSER TO SOME UPPER LEVEL SUPPORT. STILL IT APPEARS THE HIGHEST CHANCES FOR RAIN, BEYOND TONIGHT, MAY BE AT THE TAIL END OF THE WEEK. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... 215 PM UPDATE... UNSETTLED PATTERN CONTS THRU THE END OF THE LONG TERM. WV CURRENTLY TRACKING THRU THE INTERMOUNTAIN WEST WL EVENTUALLY CLOSE OFF OVR THE SRN PLAINS WITH SW FLOW OVER US. THIS WL SHOOT S/WVS OVR THE CWA AT RANDOM LEADING TO MOSTLY HIT AND MISS SHOWERS AND TSTMS WITH THE MOST LKLY TIME FOR PCPN TO FALL DRG DIURNAL HTG. FROPA LOOKS TO OCCUR LATE FRI NGT WITH BEST CHC FOR TSTMS EXPECTED FRI AFTN. SFC HIPRES LOOKS AS THO IT WL BUILD IN SAT MRNG WITH ANOTHER NICE WEEKEND EXPECTED TO BE ON TAP WITH 585 HEIGHTS BUILDING INTO AREA. TEMPS DRG THE EXTNDD WL BE IN THE 70S AND NR 80F WHICH IS A FEW DEGREES ABV NORMAL. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... UPR WV AND WEAK SFC LOW FIRING CONV OVER THE AREA THIS EVE. THIS WILL BRING OCNL MVFR CIGS AND VSBYS TO THE AREA...PERHAPS SOME BRIEF IFR IN HEAVIER SHWRS. ISLTD TRW ALSO PSBL AS THE SYSTEM MVES SLOWLY EWRD AND WEAKENS OVRNGT. WEAK INSTABILITY LINGERS INTO MON...SO THE CHANCE OF SOME LGTR SHWRS WILL CONT...ESP DURING WEAK HTG. SOME BRIEF MVFR RESTRICTIONS PSBL. WEAK SFC FLOW WILL GNRLY KEEP WINDS LFGT AND VRBL THRU THE PD. OUTLOOK... MON NGT-THU...VFR MOST OF THE TIME...BUT SOME BRIEF RESTRICTIONS POSSIBLE FROM SHRA/EMBEDDED TSRA AS WEAK DISTURBANCES PASS. THU NGT-FRI...RESTRICTIONS IN SHRA/TSRA AS MOIST FRONTAL SYSTEM APPROACHES. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN/TAC NEAR TERM...HEDEN/TAC SHORT TERM...HEDEN LONG TERM...PVN AVIATION...DGM/PVN
Hazardous weather outlook, Jun 8, 3:04 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 304 PM EDT SUN JUN 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-091915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 304 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:11 PM EDT | Areal Flood Advisory | BGM | Steuben | 4 hr |
| Jun 8, 8:46 PM EDT | Areal Flood Advisory | BGM | Steuben | 3 hr |
| Jun 8, 9:11 PM EDT | Areal Flood Advisory | BGM | Schuyler, Yates | 3 hr |
| Jun 9, 12:28 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Yates | 3 hr |
| Jun 9, 4:27 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Yates | 3 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.